I recently moved to Istanbul and have been here for 3 months so far. I started to notice here sudden rapid hair shedding in the shower and hairs even fall out when I do homework. The hairs are often full hairs with a white bulb at the end, a thicker short hair with a white bulb, or a more blond hair that's fine. They aren't always minaturized. The majority if them look brown and healthy. My diet has changed significantly during my time here. For the worse. Very hard to get non fst milk, red meat, etc. the weather is also different and I started using a different shampoo and a different hair gel.
Over the past 2 weeks my hair has changed significantly. It has become ver thin and fine. I am starting to develop a bald spot on the back of my head. My dad is bald but his balding was slow and he didn't develop a bald spot until mid 30s. My moms dad didn't ever have a bald spot just receded but still had a great head of hair until after his heart surgery at 60.
I had a really stressful summer. Including accident, moving to a different country, and I had a huge std scare that really stressed me and I developed a rash in my penis. I also got two skin infections on my face which I cured with antibiotics. In turkey I have taken tuvourc, doxycycline, aciclovir, and flucanazole all to try and cure the rash in my penis. I am getting a test for syphilis tomorrow.
I am very nervous about this rapid hair loss. Do you think it is mpb or could it be telogen effluvium due to the sever stress and change in diet and weather. Or could I have reacted to the drugs I have been taking like aciclovir? I am also extremely worried about hair loss due to syohilis which I have not yet been tested for?
In these cases ( minus mpb) will the hair grow back once I return to my normal life in Canada? Any recommendations on lifestyle changes I can do to assist in re growth.
Although there are many causes of hair loss in men like stress, fungal infections, alopecia aereata, hormonal imbalance (overproduction of dihydrotestosterone and thyroid hormones irregularities),malnutrition, telogen effluvium and sebum plugs on skin, but important ones in your case are stress, weather change and telogen effluvium.
Certain drugs can cause hair loss but these basically include drugs for depression, cancer, arthritis and heart problems rather than antimicrobials (antiviral/ antibiotic / antifungals) which you are taking. So the culprit is less likely to be the drugs that you are taking.
In your case, stress and telogen effluvium are important possible causes. The shed hairs are typically telogen hairs, which can be recognized by a small bulb of keratin on the root end. However although telogen effluvium causes thinning of hair, it is less likely to cause any bald spots. This is more pronounced in alopecia areata which can involve hair loss in one or more round spots on the scalp.
Male pattern baldness begins above the temples and vertex. The hairline gradually moves backward and forms an "M" shape. So if you are having a bald spot at the back it is less likely to be due to male pattern baldness. In your case, it can be a combination of alopecia and hair loss due to stress.
I suggest you to get it evaluated from a trichologist (hair specialist) and get trichoscopy done. It will confirm the diagnosis. Till that time, eat a healthy diet and indulge in yoga or meditation to avoid any stress. Your hair needs vitamins and minerals to grow that it can only get from the bloodstream. So if you want to speed up your hair growth and thickness you should limit the intake of fat and salts. Selenium, zinc and magnesium are some of the minerals that your hair needs and also amino acids and vitamin E will help in growing hairs. You can eat foods rich in these.
Hope that this information helps and hope that you will get better soon.
I have been experiencing recession in my temples for a while now. But my hairline has seemed to stabilize for a while. My dad is bald but list his in his 30's. I am 24. My moms side kept his hair for a long time.
When it comes to make pattern baldness. Do hair typically shed this quickly and then just never grow back? Or do they grow back but weaker? I had always shed a bit in the shower but over the past couple weeks it has been a ridiculous amount and my hair has thinned excessively. Over the whole top but it is extremely noticeable in the crown and temples because the hair was maybe not quite as thick before.
However I did go through stressful stuff and drastic life changes resulting in extreme stress. This all happened a couple months ago.
Is telogen effluvium common in makes? Does MPB happen suddenly like this. Or does it generally occur slowly? Does it generally follow the same pattern as my dad cuz my moms side has hair. Thanks
I just had a couple more questions regarding my hair loss. If you could answer them it would be great.
I have been experiencing a slight recession and thinning at the front for quite some time now. My dad balded in his mid 30's and my moms dad receded back a bit but still had a good head of hair into his 60's.
I am 24 and I had a pretty good head of hair too but recently while in Istanbul I experienced sever shedding and now the entire top of my hair is super thin. My hair has become very fine on top. The shedding is diffuse throughout the entire top but is slightly worse on the vertex and the front.
I have done a lot of research and I am trying to find the cause of the hair loss. What course of action should I take when I return to Canada? What tests should I request?
When I arrived in Istanbul I started drinking a lot of Diet Coke. Excessive amounts.Can Aspartame cause hair loss?
Also, I have read lots of threads on excessive masturbation/ejaculation being a cause. Is this a fact or a myth?
I have since started using a ketocoanezole shampoo and minoxidil 5%. I have noticed the thinning has slowed. However, it has not stopped.
Is telogen effluvium common in Men with a history of MPB and if so does it usually lead to permanent hair loss?
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.